Alert archive / Connecticut / Flash Flood Warnings in 2009
Flash Flood Warning 18, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 2, 2009, 6:46 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 119 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2009, 6:46 PM EDT (22:46 UTC)
- Expired
- Jul 2, 2009, 8:45 PM EDT
- In force
- 119 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Brookhaven radar (KOKX), 82 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:56 PM EDT | FLASH FLOOD | Wolcott, CT | MANY ROADS FLOODED IN THE WOLCOTT TOWNSHIP |
| Jul 2, 7:15 PM EDT | FLASH FLOOD | Waterbury, CT | MANY CARS STRANDED IN WATER APPROXIMATELY 3 FT DEEP ON WOLCOTT ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 022246
FFWOKX
CTC009-030045-
/O.NEW.KOKX.FF.W.0018.090702T2246Z-090703T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
646 PM EDT THU JUL 2 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 845 PM EDT...
* AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM TRAINING THUNDERSTORMS OVER THE WARNED AREA.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE OCCURRING WITH THESE
STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.
&&
LAT...LON 4164 7293 4157 7294 4157 7290 4153 7290
4149 7311 4157 7312 4157 7310 4160 7308
4162 7303 4164 7302 4165 7298 4165 7294
$$2 follow-up statements
000
WGUS71 KOKX 022349
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
749 PM EDT THU JUL 2 2009
CTC009-030045-
/O.CON.KOKX.FF.W.0018.000000T0000Z-090703T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-
749 PM EDT THU JUL 2 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR NORTH
CENTRAL NEW HAVEN COUNTY...
AT 745 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MANY
STREETS FLOODED AND CLOSED IN WOLCOTT TOWNSHIP. THE CONNECTICUT
MEDIA HAS ALSO CONFIRMED NUMEROUS CARS STRANDED IN WATER
APPROXIMATELY 3 FT DEEP ON WOLCOTT STREET IN WATERBURY. THE
INTENSITY OF THE RAINFALL HAS DIMINISHED...BUT RAINFALL RATES
BETWEEN 1/2 AND 1 INCH ARE STILL OCCURRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.
&&
LAT...LON 4164 7293 4157 7294 4157 7290 4153 7290
4149 7311 4157 7312 4157 7310 4160 7308
4162 7303 4164 7302 4165 7298 4165 7294
$$000
WGUS71 KOKX 030041
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
841 PM EDT THU JUL 2 2009
CTC009-030046-
/O.EXP.KOKX.FF.W.0018.000000T0000Z-090703T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-
841 PM EDT THU JUL 2 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM EDT FOR NORTH
CENTRAL NEW HAVEN COUNTY...
LIGHT TO LOCALLY MODERATE RAIN WILL CONTINUE TO FALL ACROSS THE AREA
OVER THE NEXT HOUR OR SO. RESIDUAL WATER REMAINING ON ROADS AFFECTED
BY HEAVY RAIN EARLIER WILL GRADUALLY SUBSIDE THROUGH THE REMAINDER
OF THE EVENING HOURS. NO ADDITIONAL FLASH FLOODING IS
EXPECTED...THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 4164 7293 4157 7294 4157 7290 4153 7290
4149 7311 4157 7312 4157 7310 4160 7308
4162 7303 4164 7302 4165 7298 4165 7294
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:25 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 2, 3:25 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
325 PM EDT THU JUL 2 2009
.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE THROUGH FRIDAY NIGHT AS DEEP LOW
PRESSURE BUILDS EAST FROM THE GREAT LAKES. HIGH PRESSURE THEN
BUILDS INTO THE REGION FOR THE HOLIDAY WEEKEND...THEN UNSETTLED
WEATHER RETURNS FOR THE START OF THE NEW WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SFC LOW PRES AND A DEEP UPPER TROUGH WILL SLOWLY TRACK INTO THE
NORTHEAST FROM THE GREAT LAKES. A VIGOROUS MID-LEVEL SHORTWAVE
ASSOCIATED WITH THIS SYSTEM WILL PUSH ITS WAY THROUGH THE REGION
THIS EVENING BEFORE DEPARTING LATE TONIGHT.
CONDITIONS ARE FAIRLY UNSTABLE ACROSS THE REGION...WITH MUCAPE
VALUES IN THE MIXED LAYER RANGING FROM 1300-1800 J/KG ALONG WITH A
LIFTED INDEX OF -3C TO -4C. WITH SFC DEWPOINTS IN THE MID 60S...
PWATS ARE ALSO VERY HIGH...GENERALLY ABOUT 1.25-1.5. MID-LEVEL
WINDS ARE GENERALLY 35-45 KT...SO STORMS THAT ARE DEVELOPING
REALLY AREN/T MOVING ALL THAT FAST. WILL KEEP FLASH FLOOD WATCH UP
UNTIL 10 PM...GIVEN SATURATED GROUND AND TRAINING OF THUNDERSTORMS
PRODUCING HEAVY RAIN COULD EASILY RESULT IN FLASH FLOODING OVER
THE REGION.
WEAK SFC TROUGH SLIDES EAST TONIGHT...AND SHORTWAVE WILL DEPART
AS WELL. SHOWERS/TSTMS WILL TAPER OFF BY MIDNIGHT...AND THEN WILL
ONLY LOOK FOR ISOLATED SHOWERS.
WITH ABUNDANT LOW-LEVEL MOISTURE...WILL EXPECT PATCHY FOG TO
DEVELOP...MAINLY OUTSIDE OF NYC...BUT ESPECIALLY WHERE ANY
ADDITIONAL TSTMS DEVELOP. WINDS WILL BE LIGHT...SO NOT EXPECTING
MUCH IN THE WAY OF DRYING AFTER STORMS DEPART.
A WARM AND MUGGY NIGHT ON TAP WITH LOWS GENERALLY IN THE LOW TO
MID 60S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE UPPER LOW FINALLY BEGINS TO PULL AWAY FROM THE REGION ON FRI.
AS IT DEPARTS...IT WILL DRAG AN UPPER TROUGH THROUGH THE REGION.
WITH A WARM AND MUGGY ATMOSPHERE IN PLACE...WILL LOOK FOR MUCAPE
VALUES 750-1000 J/KG ALONG WITH A LIFTED INDEX AROUND -2C. WILL
KEEP CHANCE POPS IN THE FCST FOR FRI...AS SCT AFTERNOON TSTMS WILL
DEVELOP. INVERTED-V SOUNDING SUGGESTS GUSTY WINDS...LOCALLY HEAVY
DOWNPOURS...AND POSSIBLY SOME SMALL HAIL WOULD BE POSSIBLE.
ANY PRECIP ENDS FRI EVENING WITH LOSS OF DIURNAL HEATING. HIGH
PRES THEN BUILDS INTO THE REGION FOR SAT...AND MAINLY CLEAR SKIES
WITH WARM TEMPS EXPECTED. ANOTHER UPPER LOW AND VIGOROUS SHORTWAVE
WILL DIVE INTO NEW ENGLAND...BUT POPS ARE LOW...AND WILL ONLY
CARRY SLIGHT CHANCE POPS FOR THE LOWER HUDSON VALLEY AND CT FOR
SAT. SFC HIGH PRES KEEPS THE REGION MAINLY DRY SAT NIGHT/SUN...BUT
ANOTHER SHORTWAVE DIVING INTO CT WILL BRING A SLIGHT CHANCE FOR
POPS ONCE AGAIN FOR SUN.
HIGHS WILL GENERALLY BE IN THE UPPER 70S TO LOWER 80S THROUGH THE
PERIOD...WITH SLIGHTLY COOLER TEMPS NEAR THE COAST AND LOWS WILL
BE IN THE LOWER 60S IN/AROUND NYC...AND IN THE UPPER 50S
ELSEWHERE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
PATTERN REMAINS UNCHANGED NEXT WEEK WITH UPPER TROUGH...POSSIBLY
CLOSING OFF OVER THE GREAT LAKES AND GRADUALLY MOVING ACROSS THE
NORTHEAST THROUGH THE PERIOD. SINCE IT IS TOUGH TO PINPOINT WHEN
THE EMBEDDED SHORTWAVES WILL MOVE THROUGH THIS FAR OUT...HAVE
GENERALLY KEPT CHC SHOWERS AND TSTMS CONFINED TO THE AFTN/EVE
HOURS EACH DAY WITH DIURNAL HEATING.
A STATIONARY FRONTAL BOUNDARY WILL REMAIN PARKED THROUGH THE MID
ATLANTIC STATES WITH WAVES OF LOW PRES RIDING ALONG IT FROM TIME
TO TIME. IT CURRENTLY LOOKS AS IF THEY WILL PASS FAR ENOUGH SOUTH
THAT WILL BE SPARED FROM ANY EFFECTS FROM THEM.
LOW PRES WILL PASS TO OUR NORTH ON WED/WED NIGHT WITH ITS
ATTENDING COLD FRONT MOVING THROUGH.
TEMPS ARE EXPECTED TO BE SLIGHTLY BELOW NORMAL LEVELS THROUGH THE
PERIOD.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING WITH DAYTIME HEATING. SCATTERED CONVECTION AND UNCERTAINTY
IN TIMING WILL CONTINUE TO MENTION CB IN TEMPO GROUP. BEST CHANCE
OF SHOWERS AND THUNDERSTORMS WILL BE WITH AN APPROACHING SHORTWAVE
FROM THE GREAT LAKES THIS AFTERNOON INTO THIS EVENING.
SURFACE LOW PRESSURE AND WEAK COLD FRONT IS FORECAST TO PASS
THROUGH THE AREA FROM EARLY THIS EVENING THROUGH LATE TONIGHT.
WITH THE WIND SHIFT TO THE WEST CONDITIONS WILL IMPROVE.
OUTLOOK FOR 18Z FRIDAY THROUGH MONDAY...
VFR. MVFR WX POSSIBLE IN SHRA/TSTMS DURING THE AFTERNOON AND
EVENING FRIDAY...AND AGAIN MONDAY.
&&
.MARINE...
WEAK SFC TROUGH WILL MOVE ACROSS THE WATERS TONIGHT...AND
SOUTHERLY WINDS WILL TURN WEST...THEN WESTERLY WINDS IS EXPECTED
ON THE WATERS THROUGH THE WEEKEND. SEVERAL UPPER DISTURBANCES
COULD TOUCH OFF SHOWERS/TSTMS ON FRI. MAINLY DRY CONDITIONS
EXPECTED FOR THE WEEKEND...BUT ISOLATED STORMS ARE POSSIBLE ON
EASTERN WATERS.
MAINLY SUB-ADVISORY CONDITIONS WILL BE IN PLACE THROUGH THE
WEEKEND...BUT WIND GUSTS AND WAVES MAY COME CLOSE TO SCA CRITERIA
ON EASTERN OCEAN WATERS ON SAT.
A SOUTHERLY SWELL IS FORECAST TO DEVELOP ON THE OCEAN ON
TUE...WHICH COULD BUILD SEAS CLOSE TO SMALL CRAFT LEVELS.
OTHERWISE...NO MARINE HAZARDS EXPECTED.
&&
.HYDROLOGY...
RAINFALL AMOUNTS BETWEEN 1-2 INCHES WITH LOCAL AMOUNTS OVER 2
INCHES IS POSSIBLE THROUGH THIS EVENING AS SHOWERS AND
THUNDERSTORMS DEVELOP. AS A RESULT...THE FLASH FLOOD WATCH
CONTINUES ACROSS THE ENTIRE CWA.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY
AFTERNOON...HOWEVER RAINFALL AMOUNTS ARE EXPECTED TO REMAIN BELOW
A HALF INCH.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR CTZ005>012.
NY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NYZ067>081.
NJ...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NJZ002>006-
011.
MARINE...NONE.
&&
SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...AL
AVIATION...FIG
MARINE...AL/MPS
HYDROLOGY...MPSHazardous weather outlook, Jul 2, 3:58 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 358 PM EDT THU JUL 2 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-031000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 358 PM EDT THU JUL 2 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-031000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 358 PM EDT THU JUL 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 2, 3:16 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 316 PM EDT THU JUL 2 2009 NYZ073-076-077-022015- BRONX-NASSAU-QUEENS- 316 PM EDT THU JUL 2 2009 ...STRONG THUNDERSTORMS WILL IMPACT BRONX...NORTHERN NASSAU AND QUEENS COUNTIES... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS EXTENDING FROM THE THROGS NECK BRIDGE TO JAMAICA...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL BE... NEAR BAYSIDE BY 320 PM. NEAR LITTLE NECK BY 325 PM. NEAR GREAT NECK BY 330 PM. NEAR MANHASSET BY 335 PM. NEAR PORT WASHINGTON BY 340 PM. NEAR GLEN COVE BY 345 PM. SMALL HAIL AND BRIEF TORRENTIAL RAIN AT THE RATE OF 1 TO 2 INCHES PER HOUR ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, Jul 2, 3:30 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 330 PM EDT THU JUL 2 2009 CTZ006-022000- NORTHERN NEW HAVEN- 330 PM EDT THU JUL 2 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN NEW HAVEN COUNTY... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM EXTENDING FROM PLAINVILLE TO WATERBURY... MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, Jul 2, 5:06 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 506 PM EDT THU JUL 2 2009 CTZ006-022130- NORTHERN NEW HAVEN- 506 PM EDT THU JUL 2 2009 ...STRONG THUNDERSTORM WILL IMPACT NORTHERN NEW HAVEN COUNTY... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOLCOTT...AND MOVING NORTHEAST AT 30 MPH. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.
Special weather statement, Jul 2, 5:46 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 546 PM EDT THU JUL 2 2009 NYZ077-078-080-022230- NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 546 PM EDT THU JUL 2 2009 ...STRONG THUNDERSTORM WILL IMPACT CENTRAL NASSAU AND WESTERN SUFFOLK COUNTIES... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HEMPSTEAD...OR NEAR GARDEN CITY...AND MOVING EAST AT 15 MPH. THIS STORM WILL BE... 5 MILES SOUTH OF BROOKVILLE BY 555 PM. NEAR LEVITTOWN BY 605 PM. 6 MILES SOUTH OF SYOSSET BY 610 PM. NEAR PLAINVIEW BY 615 PM. NEAR FARMINGDALE BY 620 PM. NEAR MELVILLE BY 625 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.
Special weather statement, Jul 2, 6:33 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 633 PM EDT THU JUL 2 2009 CTZ006-022315- NORTHERN NEW HAVEN- 633 PM EDT THU JUL 2 2009 ...STRONG THUNDERSTORM WILL IMPACT NORTHERN NEW HAVEN COUNTY... AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WATERBURY...AND MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE... NEAR WOLCOTT BY 645 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:57 PM EDT | Flash Flood Warning | OKX | Southeastern Connecticut Planning Region | 12 hr |
| Jul 2, 4:05 AM EDT | Areal Flood Advisory | OKX | Southeastern Connecticut Planning Region | 55 min |
| Jul 2, 5:03 AM EDT | Areal Flood Advisory | OKX | Southeastern Connecticut Planning Region | 87 min |
| Jul 2, 5:36 AM EDT | Flash Flood Warning | OKX | Southeastern Connecticut Planning Region | 3 hr |
| Jul 2, 9:55 AM EDT | Flash Flood Warning | OKX | Southeastern Connecticut Planning Region | 2 hr |
| Jul 2, 6:20 PM EDT | Areal Flood Advisory | OKX | Naugatuck Valley Planning Region | 85 min |
Nearby
Flash Flood Warnings in Connecticut, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.